Hepatitis C Community
Weird itchy,dry,flaky,etc, on scalp Help!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weird itchy,dry,flaky,etc, on scalp Help!

Hello Everyone,
My scalp is driving me crazy!! I had to drop out of TX at 24 weeks due to anemia 8.5.
I'm 1a...grade2 stage1. Started with 2,350,118 IU/mL in Nov. 21,2005 and on Jan. 11,2006-- VL reduced to 88,337 IU/mL even before I started TX! Week 4, I was told I was "undectectable" with <29 mL
this VL count continued until October 16th, then the numbers came back up to 3,188mL. My next PCR is January 8th, which will be 6 months post. I had my thyroid out before I started TX because is was riddled with nodules...my guess this was from HepC which it seems I've had since 1982. TSH is 8.2 so they upped my synthroid to 125 Mcg. OK.. that's my recap.

But my scalp is doing really weird things!! My hair has been growing back in since September (2 months after stopping TX) and the skin on my scalp is almost like it's kind of breaking out with these really sore little bumps that just have liquid in them and hurt like hell. The skin is really dry and I can peel big crumbly pieces of old skin off in patches around my scalp. Sometimes my scalp just gets really hot and it sweats like crazy for no reason. I'll just be walking down the hallway at home and I have to turn the overhead fan on and open the windows ...tonight it's 23 degrees, and I'm sweating like a pig. Cold and clammy sheets of sweat and it drips off my whole head onto my clothes. ANYBODY ELSE?
-Sharon
Related Discussions
8 Comments Post a Comment
Blank
Avatar_n_tn
I have info (on my medication info form) that suggests that psoriasis, which is what it sounds like you have, can form as a sx of treatment.  It is common on the scalp.  In the info I have it suggests that the onset of psoriasis can be a sign of autoimmune problems...I would get it checked out by your specialist if I were you...  I have slight scalp itching and will be mentioning it to my specialist on Friday, just to be sure.   Hope this helps.
Blank
Avatar_n_tn
have similiar, if less active response.....a very common sx of these toxic meds...goodluck
Blank
Avatar_m_tn
Try using T-GEL anti dandruf "daily care".
Blank
140622_tn?1190102529
Hey thanks everybody!
Yes, I've tried the T-Gel Neutrogena Super Extra Strength and it really only works for about 1 day. I'm making an appt. for a dermatologist. This will just not go away.
I stppedTX in July. I didn't really have this when I was on TX.
I was wondering if anyone had the same condition and had some magic solution. Oh well.
Back to the "I don't know" Doctors.

Thanks everybody for your comments and support!
Sharon
Blank
Avatar_n_tn
NEUTROGENA T-GEL. ON THE BOTTLE IT SAYS "FOR ITCHY SCALP"
LOVE LOVE THIS STUFF!! LEAVE IT ON FOR ABOUT 10 MIN OR SO, IT WORKS SOOOOO WELL!!!.
Blank
Avatar_n_tn
http://www.mayoclinic.com/health/dandruff/DS00456/DSECTION=6  thay have pictors, and facts, if its that bad id go to a skin doc.
Blank
Avatar_m_tn
I also had the same sx. I'm 5 months post tx and I sometimes get itchy for a day and then it's gone.  I would think it has to do with the meds.

Beagle
Blank
Avatar_n_tn
I was diagnosed with hep c 2 yrs ago and haven't began tx but i know i need to get ready but am afraid i won't be able to work from the side effects and doctor appts. etc. I have always had dry skin but not to the point off scratching so much that I break the skin and it is mostly on lower legs and back.
Thanks
Caboose
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
nan535
Brooklyn, NY
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
Livelife777